Nonlinear resonant response of imperfect extensible Timoshenko microbeams

Farokhi, Hamed and Ghayesh, Mergen H. (2017) Nonlinear resonant response of imperfect extensible Timoshenko microbeams. International Journal of Mechanics and Materials in Design, 13 (1). pp. 43-55. ISSN 1569-1713

Full text not available from this repository.
Official URL:


This paper investigates the nonlinear size-dependent dynamics of an imperfect Timoshenko microbeam, taking into account extensibility. Based on the modified couple stress theory, the nonlinear equations of motion for the longitudinal, transverse, and rotational motions are derived via Hamilton’s energy method. A high-dimensional finite degree-of-freedom system of ordinary differential equations is obtained by the application of the Galerkin scheme. This set of equations is solved through use of the pseudo-arclength continuation method. A stability analysis is conducted via use of the Floquet theory. The resonant motion characteristics of the microbeam are examined by plotting the frequency-response and force-response curves. The effect of system parameters on the resonant response of the system is highlighted.

Item Type: Article
Uncontrolled Keywords: Timoshenko microbeam, Nonlinear dynamics, Timoshenko beam theory, Modified couple stress theory
Subjects: H300 Mechanical Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Paul Burns
Date Deposited: 22 Aug 2018 13:46
Last Modified: 11 Oct 2019 19:30

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics